- 108 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 62-year-old woman experienced hypervitaminosis-D with associated hypercalcaemia, acute kidney injury (AKI) and renal calculi secondary to milk-alkali syndrome following iatrogenic use of calcium carbonate and calcitriol as calcium supplementation. The up-titration of losartan doses during the same time also contributed to the acute hypercalcaemia and AKI [not all routes and dosages stated; times to reactions onsets not clearly stated].
The woman had a solitary kidney and a history of end-stage renal disease secondary to diabetes and hypertension, managed with losartan and other unspecified medications. She presented to hospital 3 months following kidney transplantation with complaints of weakness, fatigue, altered mental staus and bilateral lower extremity pain. She...
- Kelly YP, et al. Iatrogenic Hypercalcemia Postrenal Transplantation. Kidney International Reports 4: 487-490, No. 3, Mar 2019. Available from: URL: http://doi.org/10.1016/j.ekir.2018.11.004 - USA